Alert archive / North Carolina / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 113, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 30, 2019, 6:08 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2019, 6:08 PM EDT (22:08 UTC)
- Expired
- Jun 30, 2019, 7:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, NC, Forsyth County, NC
The radar
The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:08 PM EDT | TSTM WND DMG | 1 N Lexington, NC | TREE AND UTILITY LINES DOWN ON VANCE ST IN LEXINGTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655
WUUS52 KRAH 302208
SVRRAH
NCC057-067-302315-
/O.NEW.KRAH.SV.W.0113.190630T2208Z-190630T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
608 PM EDT Sun Jun 30 2019
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Forsyth County in central North Carolina...
Northern Davidson County in central North Carolina...
* Until 715 PM EDT
* At 608 PM EDT, a severe thunderstorm was located over Enon, or near
East Bend, moving southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Winston-Salem, Lexington, Thomasville, Kernersville, Clemmons,
Bermuda Run, Huntsville, Lewisville, Walkertown and Pfafftown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3625 8045 3618 8005 3579 8006
3580 8047 3582 8047 3585 8039 3587 8039
3588 8041 3589 8037 3596 8038 3599 8042
3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 2208Z 306DEG 18KT 3615 8050
HAIL...<.75IN
WIND...60MPH
$$
774 follow-up statements
148
WWUS52 KRAH 302232
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
632 PM EDT Sun Jun 30 2019
NCC057-067-302315-
/O.CON.KRAH.SV.W.0113.000000T0000Z-190630T2315Z/
Forsyth NC-Davidson NC-
632 PM EDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN FORSYTH AND NORTHERN DAVIDSON COUNTIES...
At 632 PM EDT, severe thunderstorms were located along a line
extending from near Clemmons to 7 miles east of Mocksville, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Winston-Salem, Lexington, Thomasville, Clemmons, Bermuda Run,
Huntsville, Lewisville, Arcadia, Welcome and Sedge Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3611 8050 3612 8046 3607 8005 3579 8006
3580 8047 3582 8047 3585 8039 3587 8039
3588 8041 3589 8037 3596 8038 3599 8042
3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 2232Z 323DEG 21KT 3607 8040 3589 8043
HAIL...<.75IN
WIND...60MPH
$$
77384
WWUS52 KRAH 302246
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
646 PM EDT Sun Jun 30 2019
NCC067-302256-
/O.CAN.KRAH.SV.W.0113.000000T0000Z-190630T2315Z/
Forsyth NC-
646 PM EDT Sun Jun 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FORSYTH COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3582 8047 3585 8039 3587 8039 3588 8041
3589 8037 3590 8037 3596 8038 3597 8039
3598 8038 3592 8006 3579 8006 3580 8047
TIME...MOT...LOC 2246Z 310DEG 24KT 3588 8029
$$
NCC057-302315-
/O.CON.KRAH.SV.W.0113.000000T0000Z-190630T2315Z/
Davidson NC-
646 PM EDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHERN DAVIDSON COUNTY...
At 646 PM EDT, a severe thunderstorm was located near Lexington,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lexington, Thomasville, Welcome and Arcadia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3582 8047 3585 8039 3587 8039 3588 8041
3589 8037 3590 8037 3596 8038 3597 8039
3598 8038 3592 8006 3579 8006 3580 8047
TIME...MOT...LOC 2246Z 310DEG 24KT 3588 8029
HAIL...<.75IN
WIND...60MPH
$$
77776
WWUS52 KRAH 302305
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
705 PM EDT Sun Jun 30 2019
NCC057-302315-
/O.CON.KRAH.SV.W.0113.000000T0000Z-190630T2315Z/
Davidson NC-
705 PM EDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL DAVIDSON COUNTY...
At 705 PM EDT, a severe thunderstorm was located over Lexington,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lexington and Welcome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
&&
LAT...LON 3582 8047 3585 8039 3587 8039 3588 8041
3589 8037 3590 8037 3588 8015 3579 8006
3580 8047
TIME...MOT...LOC 2305Z 302DEG 20KT 3582 8024
HAIL...<.75IN
WIND...60MPH
$$
77854
WWUS52 KRAH 302314
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
714 PM EDT Sun Jun 30 2019
NCC057-302324-
/O.EXP.KRAH.SV.W.0113.000000T0000Z-190630T2315Z/
Davidson NC-
714 PM EDT Sun Jun 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DAVIDSON COUNTY WILL
EXPIRE AT 715 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3582 8047 3585 8039 3587 8039 3588 8041
3589 8037 3590 8037 3588 8015 3579 8006
3580 8047
TIME...MOT...LOC 2314Z 306DEG 18KT 3580 8020
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:16 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 30, 3:16 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 316 PM EDT Sun Jun 30 2019 .SYNOPSIS... A backdoor cold front will settle south through central NC this evening and tonight. Weak surface high pressure will build briefly over the area on Monday before moving offshore on Tuesday. && .NEAR TERM /THROUGH TONIGHT/... As of 315 PM Sunday... While convection has raced southward this afternoon ahead of the backdoor cold front progged to move into the Carolinas later this evening, the current dewpoints show the actual front is just now entering northern VA and will take a while to come southward. In the meantime, some convection to watch on the radar with one multi-cell cluster moving through the Richmond area at this time and a second back across southwest VA about to push into TN. There is a gap in coverage between these two features and much of central NC may remain in that gap for most of the afternoon as high resolution models split these two features, sending one to the east of the forecast area and the other to the west. That aside, the Piedmont trough remains across the area and could be a focus for some isolated to scattered convection this afternoon. Looking at SPC meso- analysis, very strong low level lapse rates coupled with surface temperatures in the low to upper 90s are helping to destabilize the area. This is resulting in almost 1500 J/KG of ML CAPE across the north and almost the same amount of DCAPE area wide. This will make winds the primary threat with any convection that does occur. At this time SPC has the northern half of the area in a marginal risk for severe weather. Overnight convection will quickly dissipate and during the early morning hours the front will begin to move across central NC filtering in the cooler and drier airmass behind it. No fog or low stratus is expected as a result and temperatures should bottom out in the upper 60s to low 70s. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 315 PM Sunday... A little cooler and drier on Monday as the front moves south of the area but by afternoon strong ridging aloft over the Gulf Coast helps thickness values begin to rebound in the south and west. Expect temperatures to top out highest here with mid 90s expected. The northeastern coastal plain will have the best chance to remain sub- 90 on Monday with mid to upper 80s expected. With subsidence across the area, not much in the way of precipitation expected. Low temperatures mainly in the upper 60s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 212 PM Sunday... ...Triple digit heat expected across portions of central NC by the middle of next week... Little change in forecast thinking from previous cycles. A hot and increasingly humid pattern with climatological daily diurnal rain chances will continue to be forecast through the long term period. Perhaps the day with the greatest shower/tstm coverage and highest rain amounts will be on Thursday thanks to a weak upper disturbance set to cross our area while rotating around the periphery of the upper ridge that will be parked over the SE and Deep South all week. Then over the weekend heights will begin to fall and a weak cold front is progged to slip south, so that may also result in increased rain chances then. Otherwise, typical climo PoPs for afternoon/evening scattered showers/tstm are forecast. The main weather story, however, will continue to the dangerous heat. Given the strength of the aforementioned ridge, coupled with w/sw flow, will set the stage for high temps well above 90 degrees throughout the long-term period, likely peaking on Wednesday with afternoon highs nearing/surpassing 100 degrees along and south of I- 40. Heat index values will also trend into triple digit territory by Wednesday afternoon, likely nearing advisory level criteria (105 degrees) in the 1pm - 6pm time frame. Heat advisory criteria may be reached again in spots south and east of the Triangle on Thursday. Subtle cooling expected over the weekend with increased clouds, precip chances, and frontal passage. For excessive heat information and safety, please visit www.weather.gov/safety.heat && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... As of 142 PM Sunday... 24 hour TAF Period: A back door cold front approaching from the north will be the main weather feature this afternoon and evening. Convection could spark along or ahead of this boundary resulting in isolated to scattered showers and thunderstorms. These will progress from north to south likely affecting the northern terminals between 21z and 00z potentially dissipating before reaching KFAY. Strong wind gusts would be the primary threat with any of these storms. Outside of convection, VFR conditions are expected through the TAF period with little threat for fog or low stratus overnight behind the front. Winds will be a little breezy this afternoon gusting up to 15-20 kts on occasion out of the west northwest. Long term: Conditions are expected to remain VFR through midweek when chances for convection increase during the afternoon and evening hours. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...CBL NEAR TERM...Ellis SHORT TERM...Ellis LONG TERM...np AVIATION...Ellis
Hazardous weather outlook, Jun 30, 3:27 PM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 327 PM EDT Sun Jun 30 2019 NCZ007-021>024-038-039-011930- Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph- 327 PM EDT Sun Jun 30 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ008>011-025>028-040>043-073>078-083>086-088-089-011930- Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Chatham-Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett- Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 327 PM EDT Sun Jun 30 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot temperatures in the mid to upper 90s combined with moist and humid airmass will result in heat indices between 100 to 105 Tuesday through Thursday of next week. Anyone with outdoor activity plans during the upcoming July 4th holiday, should drink plenty of water to stay well hydrated, limit exposure to full sun and dress in loose- fitting, lightweight and light- colored clothing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 30, 5:08 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Raleigh NC
508 PM EDT Sun Jun 30 2019
NCZ021>023-302215-
Guilford NC-Alamance NC-Forsyth NC-
508 PM EDT Sun Jun 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ALAMANCE...NORTHEASTERN
FORSYTH AND GUILFORD COUNTIES UNTIL 615 PM EDT...
At 508 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Monroeton to 6 miles
southeast of Pine Hall. Movement was southeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and deadly cloud to ground lightning will also be
possible with these storms.
Locations impacted include...
Greensboro, High Point, Burlington, Graham, Kernersville, Mebane,
McLeansville, Elon College, Summerfield and Gibsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3624 7957 3625 7950 3621 7936 3613 7926
3592 7926 3590 7935 3591 7988 3626 8021
TIME...MOT...LOC 2108Z 308DEG 21KT 3626 7970 3623 8002
77Special weather statement, Jun 30, 5:20 PM EDT, 48 minutes before
Special Weather Statement National Weather Service Raleigh NC 520 PM EDT Sun Jun 30 2019 NCZ041-042-302200- Johnston NC-Wake NC- 520 PM EDT Sun Jun 30 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAKE AND NORTHWESTERN JOHNSTON COUNTIES UNTIL 600 PM EDT... At 519 PM EDT, Doppler radar was tracking a strong thunderstorm over Raleigh, moving southeast at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Heavy rain and deadly cloud to ground lightning will also be possible with this storm. Locations impacted include... Raleigh, Smithfield, Garner, Clayton, Knightdale, Wendell, Emit, Flowers and Lake Benson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 50 mph are capable of knocking down small or weakened trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. Cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3579 7878 3593 7864 3570 7821 3549 7841 TIME...MOT...LOC 2119Z 308DEG 20KT 3582 7865 77
Special weather statement, Jun 30, 5:27 PM EDT, 41 minutes before
Special Weather Statement National Weather Service Raleigh NC 527 PM EDT Sun Jun 30 2019 NCZ027-028-043-302230- Edgecombe NC-Nash NC-Wilson NC- 527 PM EDT Sun Jun 30 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NASH...SOUTHWESTERN EDGECOMBE AND NORTHEASTERN WILSON COUNTIES UNTIL 630 PM EDT... At 527 PM EDT, Doppler radar was tracking a strong thunderstorm near Nashville, moving southeast at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Heavy rain and deadly cloud to ground lightning will also be possible with this storm. Locations impacted include... Rocky Mount, Nashville, Wilson, Elm City, Dortches, Sharpsburg, Pinetops, Spring Hope, Macclesfield and Saratoga. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 50 mph are capable of knocking down small or weakened trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. Cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3581 7746 3562 7774 3594 7818 3609 7807 TIME...MOT...LOC 2127Z 307DEG 21KT 3595 7803 77
Local storm report, Jun 30, 5:51 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 1 SE RALEIGH 35.81N 78.65W
06/30/2019 WAKE NC AMATEUR RADIO
A LARGE TREE SNAPPED OFF AND FELL ON POWER
LINES AND A CAR AT BEECHRIDGE RD AND BREEZE
RD.
&&
JFDLocal storm report, Jun 30, 6:07 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND DMG 4 SW NEW HOPE 35.77N 78.60W
06/30/2019 WAKE NC NWS EMPLOYEE
A TREE TWO FEET IN DIAMETER WAS UPROOTED AND
FELL ON A HOME AT BEVERLY DR AND BROMLEY ST.
ANOTHER TREE TWO AND A HALF FEET IN DIAMETER
IS BLOCKING BROMLEY ST NEAR BEVERLY DR AND
TOOK DOWN POWER LINES.
&&
JFDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:08 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 67 min |
| Jun 30, 5:20 PM EDT | Special Weather Statement | RAH | Wake | 40 min |
| Jun 30, 5:23 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 52 min |
| Jun 30, 5:27 PM EDT | Special Weather Statement | RAH | Nash | 63 min |
| Jun 30, 6:15 PM EDT | Special Weather Statement | RAH | Halifax | 15 min |
| Jun 30, 6:18 PM EDT | Special Weather Statement | RAH | Johnston | 57 min |
| Jun 30, 6:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 35 min |
| Jun 30, 6:43 PM EDT | Special Weather Statement | RAH | Halifax | 62 min |
| Jun 30, 7:13 PM EDT | Special Weather Statement | RAH | Davidson, Montgomery, Stanly | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.